MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; DXE
Catalog Number CAT3
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the proximal end of an indigo system cat3 aspiration catheter (cat3) broke in the packaging.The damage to the cat3 was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new cat3.
 
Additional Manufacturer Narrative
Results: the returned device was fractured at approximately 7.0 cm from the hub.Conclusions: evaluation of the returned cat3 confirmed that the device was fractured at the proximal end.If the device is forcefully retracted at extreme angles from its packaging, damage such as a fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8394232
Report Number3005168196-2019-00417
Device Sequence Number239790
Product Code DXE
UDI-Device Identifier00814548016085
UDI-Public00814548016085
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Catalogue NumberCAT3
Device Lot NumberF86471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005